Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 5, NWS Key West, FL

January 8, 2014

NWS Key West, FL issued this small craft advisory at Jan 8, 2014, 4:11 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2014, 4:11 AM EST (09:11 UTC)
Expired
Jan 9, 2014, 10:21 AM EST
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WHUS72 KKEY 080911
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
411 AM EST WED JAN 8 2014

GMZ033-034-042>044-052>055-072>075-081715-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
/O.NEW.KKEY.SC.Y.0005.140108T0911Z-140108T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
411 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL FROM OCEAN
REEF TO HALFMOON SHOAL OUT TO THE FLORIDA REEF...THE STRAITS OF
FLORIDA FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT TO 60
NM...AND THE GULF WATERS 20 TO 60 NM OUT FROM EAST CAPE SABLE TO
CHOKOLOSKEE FLORIDA

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 9 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA
  STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ031-032-035-081015-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
411 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...

NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS ARE STILL EXPECTED ACROSS
THESE WATERS...HENCE SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION.

$$

DAF
5 follow-up statements
271 
WHUS72 KKEY 081519
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 AM EST WED JAN 8 2014

GMZ035-082200-
/O.EXA.KKEY.SC.Y.0005.000000T0000Z-140108T2200Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
1019 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR GULF WATERS WEST OF SEVEN MILE BRIDGE.

* WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL THIS
  AFTERNOON INTO TONIGHT. WINDS WILL GRADUALLY WEAKEN LATE TONIGHT
  INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-042>044-052>055-072>075-082200-
/O.CON.KKEY.SC.Y.0005.000000T0000Z-140108T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1019 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TODAY INTO TONIGHT. SIGNIFICANT
  WAVE HEIGHTS AS HIGH AS 8 FEET ARE STILL POSSIBLE ACROSS THE
  FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY TONIGHT INTO
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
679 
WHUS72 KKEY 082118
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
418 PM EST WED JAN 8 2014

GMZ033>035-042>044-052>055-072>075-090530-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
418 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT...SHOULD RELAX LATE
  TONIGHT INTO THURSDAY. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET
  ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL
  GRADUALLY TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
344 
WHUS72 KKEY 090308
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1008 PM EST WED JAN 8 2014

GMZ033>035-042>044-052>055-072>075-091115-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1008 PM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS 
  WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT...SHOULD RELAX 
  LATE TONIGHT INTO THURSDAY. SIGNIFICANT WAVE HEIGHTS AS HIGH 
  AS 8 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS 
  AND SEAS WILL GRADUALLY TONIGHT INTO THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
972 
WHUS72 KKEY 090917
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EST THU JAN 9 2014

GMZ035-091030-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-140109T1500Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
417 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ALLOWED THE SMALL CRAFT
ADVISORY TO EXPIRE ACROSS THE SHALLOW WATERS NORTH OF THE SEVEN MILE
BRIDGE WESTWARD TO HALF MOON SHOAL LIGHT AND INSIDE THE FIVE FATHOM
LINE...HOWEVER...SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION THIS
MORNING FOR NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS. 

$$

GMZ033-034-042>044-052>055-072>075-091600-
/O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING...

* WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS THIS MORNING WILL
  CONTINUE...BUT SHOULD RELAX THIS AFTERNOON. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 7 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA
  STRAITS. WINDS AND SEAS WILL CONTINUE TO LET DOWN TONIGHT AND
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
360 
WHUS72 KKEY 091521
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 AM EST THU JAN 9 2014

GMZ033-034-042>044-052>055-072>075-091630-
/O.CAN.KKEY.SC.Y.0005.000000T0000Z-140109T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 AM EST THU JAN 9 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC AND OFFSHORE GULF OF MEXICO. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:45 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 8, 3:45 AM EST, 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
345 AM EST WED JAN 8 2014

.DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB0...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICT
A VERY LARGE CYCLONIC FLOW PATTERN ENTRENCHED ACROSS ALL OF NORTH
AMERICA...INCLUDING MEXICO AND THE GULF OF MEXICO. SOUTH FLORIDA AND
THE KEYS ARE BENEATH 75 KNOT SOUTHWESTERLIES BENEATH A SOUTHERN
STREAM RUNNING FROM FROM MEXICO...BUT SOUTHWESTERLIES ARE IN PLACE
FROM 700 UP TO 200 MB.

AT THE SURFACE AND IN THE LOWER LEVELS...THE MAIN AXIS OF A
1032-1035 MB ANTICYCLONIC RIDGE OF ARCTIC ORIGINS IS PRESENTLY
ALIGNED FROM CAPE HATTERAS DOWN TO NEAR NEW ORLEANS LOUISIANA.
ACROSS THE TROPICS...A SURFACE TO 900 MB SURFACE FRONTAL BOUNDARY
SEPARATING AN ATYPICALLY FAR SOUTHWARDS CHILLY AND MOIST
AIRMASS/WITH A TYPICALLY WARM AND HUMID AIRMASS AND IS PRESENTLY
POSITIONED FROM THE CENTRAL BAHAMAS SOUTHWEST ACROSS CENTRAL CUBA TO
NEAR GRAND CAYMAN THENCE TO BELIZE. GIVEN ALL THAT...THERE ARE FRESH
TO STRONG NORTHEASTERLIES IN PLACE ACROSS THE KEYS ACROSS SOUTH
FLORIDA AND THE KEYS...VERY GOOD OVERRUNNING IS IN PLACE ACROSS THE
KEYS...GIVEN AN UNSEASONABLY MOIST LOWER TO MID TROPOSPHERE AS
ILLUSTRATED IN LAST EVENINGS 00Z SOUNDING AT KEY WEST WHICH
ILLUSTRATED COLUMNAR PWAT (PRECIPITABLE WATER AT 1.61 INCHES) AND A
NEARLY SATURATED MOISTURE LEVELS BETWEEN 950 AND 600 MB OVER THE
KEYS.

.CURRENTLY...AS OF 200 AM...RADAR AND SATELLITE IMAGERY CONTINUES TO
DEPICT WIDESPREAD LIGHT RAINFALL ACROSS THE FLORIDA KEYS AND
SURROUNDING WATERS. PRESENT WEATHER AND TEMPERATURES ARE ATYPICALLY
COOL AND MOIST ACROSS THE ISLANDS...WITH TEMPERATURES REMAINING IN
THE MIDDLE TO UPPER 50S THROUGHOUT THE NIGHT...BUT DEWPOINTS ARE
ALSO RISING INTO THE LOWER TO MID 50S ATTM. CLOUD DECKS INCLUDE A
DEEP CANOPY OF STRATUS/NIMBOSTRATUS BETWEEN 800-2000 FEET
AGL...ALTOSTRATUS/ALTOCUMULUS AOA 5000-10000...WITH ALTO/CIRRO
STRATUS ABOVE THAT.

.FORECAST...OBVIOUS IMPROVEMENT HAS AND CONTINUES TO BE INDICATED
FOR THE SHORT TERM FORECAST...AS THE CONTROLLING ARCTIC HIGH
PRESSURE IS SLOW TO RELEASE ITS GRIP AS THE CENTER OF THIS 1035-0138
MB COLD AIR MASS SLIDES NORTHEASTWARD TODAY...REACHING SOUTHERN NEW
ENGLAND BY THURSDAY EVENING.

HOWEVER FOR TODAY...THE AFOREMENTIONED SHALLOW SURFACE TO 900 MB
WARM FRONTAL BOUNDARY MENTIONED TO OUR SOUTH WILL STILL TAKE ITS
TIME TO MIGRATE NORTHWARD THROUGHOUT TODAY...AND WOULD EXPECT IT TO
MOVE NORTH OF THE KEYS ISLAND CHAIN BETWEEN SUNSET THIS EVENING AND
MIDNIGHT. SINCE SURFACE TO 3000 FOOT WINDS REMAIN AT ABOUT 30-040
DEGREES...AND ARE ONLY EXPECTED TO VEER TO 050 DEGREES BY
SUNSET...AM NOT OPTIMISTIC REGARDING TODAYS WEATHER TODAY. THE KEYS
WILL REMAIN ON THE COOL WET SIDE OF THE SFC/LOWER LEVEL FRONTAL
BOUNDARY THROUGH THE REST OF THE DAY AND THE 00Z NAM AND GFS MODEL
FORECAST SOUNDINGS REMAIN BETWEEN 1.50 AND 2.00 INCHES...SO EXPECT A
CONTINUATION OF THE ATYPICALLY OVERRUNNING SITUATION NOW IN
PLACE...THRU SUNSET. SO EXPECT CLOUDY SKIES WITH INTERMITTENT LIGHT
RAIN AND/OR POCKETS OF LIGHT RAIN...WITH TOTAL AMOUNTS OF NO MORE
THAN ONE OR EVEN A COUPLE TENTHS OF AN INCH POSSIBLE THROUGH 00Z.
AND GIVEN THE THICKER CLOUD COVERAGE WITH LIGHT RAIN...DONT EXPECT
TEMPERATURES TO RISE ABOVE 70 DEGREES THRU THE END OF THE DAY...SO
ONLY ADJUSTEMENT WILL BE TRIMMING BACK HIGHS AS WELL.
ALSO...ANTICPATE THE BREEZY CONDITIONS THRU THE REST OF THE DAY AS
WELL.

THEN FOR TONIGHT AND THURSDAY...EXPECT LIFTING CLOUD DECKS...WITH
TEMPERATURES REMAINING IN THE HIGH 60S TO AROUND 70 THIS
EVENING...AS THE SURFACE WARM FRONT MOVE OVER THE
KEYS....TEMPERATURES WILL NOT BUDGE. BREEZY CONDITIONS STILL
EXPECTED GIVEN THE PRESSURE GRADIENT TONIGHT...AND GIVEN THE
ELEVATED LOWER TO MID MOISTURE (PWAT BETWEEN 1.50 AND 2.00
INCHES)AND INCREASED INSTABILITY AND WEAK LIFT ASSOCIATED WITH THE
WARM FRONT...WILL KEEP A GOOD CHANCE FOR SHOWERS TONIGHT...AND
SHOWERS AND ISOLATED THUNDERSTORMS FOR THURSDAY. HIGH TEMPERATURES
WILL REACH AROUND 80 DEGREES AGAIN THURSDAY...WHICH IS ABOUT 5
DEGREES ABOVE NORMAL. ALSO A RESTURN TO A WEAKER PRESSURE PATTERN IS
INDICATED...WITH GENTLE TO MODERATE EAST WINDS EXPECTED THURSDAY.

IN THE MIDDLE RANGE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE
MAIN 1035 MB HIGH SHOULD SLIDE EAST OF NEW ENGLAND...ALLOWING WINDS
TO REMAIN MAINLY EAST THURSDAY NIGHT...BECOMING EAST TO
SOUTHEAST FRIDAY AND FRIDAY NIGHT. STILL WILLO KEEP IN AN ELEVATED
LOW CHANCE....OR 30 PERCENT FOR THURSDAY NIGHT...AS THE SURFACE
BOUNDARY IS JUST NORTH OF THE KEYS. SOMEWHAT DRIER AIR DOES FILTER
IN ACROSS THE KEYS INTO THE MID LEVELS FRIDAY AND FRIDAY NIGHT...BUT
GIVEN MODERATE BREEZES AND LOWER LEVEL CONVERGENCE...ISOLATED
SHOWERS WILL OCCUR WITH LATE NIGHT/EARLY MORNING SURGES...SO WILL
KEEP ISOLATED SHOWERS IN THE GRIDS. TEMPERATURES WILL REMAIN SEVERAL
DEGREES ABOVE NORMAL HIGH AND LOW TEMPERATURES FOR EARLY TO MID
JANUARY.

EXTENDED...SATURDAY THROUGH TUESDAY...ANOTHER COLD FRONT WILL MOVE
SOUTHWARDS DURING SATURDAY...REACHING NEAR THE KEYS ON SUNDAY AND
MONDAY...BUT IN THIS CASE NO COLD AIR ADVECTION IS INDICATED SUNDAY
AND MONDAY. FOR NOW...SO WILL NOT BE ALTERING THE DETAILS FOR THE
EXTENDED AT THIS POINT TO MUCH...BUT SLIGHTLY HIGHER WINDS AND RAIN
CHANCES WOULD BE THE ONLY IMPACT DURING MONDAY AND TUESDAY. FOR NOW
WILL CONTINUE TO CARRY ELEVATED RAIN CHANCES...20 PERCENT WITH NO
CHANGES TO WIND MAGNITUDE AND NO CHANGES IN TEMPERATURE... UNTIL
BETTER CONSISTENCY WILL EVOLVE WITH THIS NEXT MINOR FRONT.

&&

.MARINE...ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES
WILL BUILD BACK TO THE NORTHEAST AND MID ATLANTIC STATES BY TONIGHT
AND DURING THURSDAY...MOVING INTO THE NORTHWESTERN ATLANTIC ON
THURSDAY NIGHT THROUGH THE WEEKEND. AFTER A WARM FRONT MOVES NORTH
OF THE KEYS BY TOMORROW MORNING...WINDS AND SEAS WILL LET DOWN
THURSDAY THROUGH FRIDAY...SURGING A BIT FRIDAY NIGHT...BEFORE
LETTING DOWN AGAIN DURING THE UPCOMING WEEKEND DUE TO THE APPROACH
OF ANOTHER COLD FRONT PROGGED TO MOVE INTO OR STALL NEAR SOUTH
FLORIDA AND THE KEYS DURING SUNDAY.

HENCE...FRESH TO STRONG NORTHEAST BREEZES ON THE WATERS TODAY WILL
BECOME MODERATE TO FRESH BREEZES TONIGHT...THEN GENTLE TO MODERATE
BREEZES ON THURSDAY. SMALL CRAFT ADVISORIES ARE EXPECTED ACROSS ALL
WATERS TODAY...REMAINING ACROSS HAWK CHANNEL...THE FLORIDA STRAITS
AND THE OFFSHORE GULF WATERS TONIGHT. SOME CAUTIONARY HEADLINES ARE
POSSIBLE ACROSS PORTIONS OF THE WATERS DURING THURSDAY AS WINDS AND
SEAS ARE SLOWER TO LET DOWN. NOT IN ANTICIPATION OF ANY HEADLINES OR
ADVISORIES THURSDAY NIGHT...BUT A CAUTIONARY HEADLINE ACROSS THE
STRAITS AND HAWK CHANNEL MAY BE IN ORDER FOR FRIDAY AND FRIDAY
NIGHT...BUT NO HEADLINES OR ADVISORIES ANTICIPATED FOR ANY PORTION
OD THE MARINE DISTRICT FOR THE WEEKEND ATTM.

&&
.AVIATION...IFR CEILINGS ARE EXPECTED TO CONTINUE AT THE KEYW AND
KMTH THROUGH EARLY WEDNESDAY...ACCESSING PATCHES OF LIGHT RAIN OR
DRIZZLE ARE POSSIBLE AT THE ISLAND TERMINALS AS WELL.
EAST-NORTHEASTERLY WINDS SHOULD GRADUALLY DECREASE THROUGH MIDDAY
NEAR THE SURFACE OBSERVING STATIONS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY ALL WATERS TODAY:GMZ031>035-
042>044-052>055-072>075.

&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  69  68  79  73 / 60 50 50 30
MARATHON  70  68  81  74 / 60 50 50 30

&&

PUBLIC/MARINE/GRIDS.....DAF
AVIATION/NOWCASTS.......MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 7, 5:54 AM EST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
554 AM EST TUE JAN 7 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-081100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
554 AM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS.

NO HAZARDOUS WEATHER IS EXPECTED FOR ISLAND COMMUNITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS ON WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE
COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO WEDNESDAY NIGHT AND
THURSDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME FOR THURSDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.